MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM FLEX SIDE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 3.5MM FLEX SIDE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225312
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Investigation summary: the complaint was received and evaluated.Visual inspection revealed that signs of activation on the active tip.The vapr hand piece used was not received for evaluation.The device was sent to the manufacturer for further testing.The vapr 3.5mm flex side -ea was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.The visual inspection of the device was performed, as a result, the two devices returned for investigation and both devices have been returned in its original packaging.Minimal signs of activation at the tip on one device, the shaft is straight with no signs of damage on either device.The poor active solder connection on both devices; and gap between solder and pcb.There are marks on the proximal end that would suggest the device was fitted to a connector cable.Finally, no connection cable returned with product.The same fault was recorded on both devices.The same fault was recorded on both devices.There was a break in the active circuit continuity.A dhr review has been performed for the complaint device lot number u2009113; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.During our investigation we have been able to confirm an electrical fault on both returned devices.The root cause of both failures can be assigned to a manufacturing defect due to an inadequate solder bond being applied during manufacturing at process id 110 fit and solder pcb as per assy aid 515352 causing an intermittent connection - human error.It is likely the poor solder bound was making an intermittent contact during the manufacturing process which allowed the device to pass electrical testing process id 135 and then deteriorated further during transportation.The assignable root cause relating to this complaint is the manufacturing process.A capa investigation has already been completed to further investigate similar failure.A correction action from this capa was the retraining operators within cr1 against the current assembly aid 515352 process id 110 fit and solder pcb which should help prevent recurrence of this defect.The customer¿s device was manufactured in oct 2020 which was prior to this correction.At this point in time, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the customer in (b)(6) that during an arthroscopic shoulder stabilization surgery on (b)(6) 2021, it was observed that the vapr 3.5mm flex side device did not work and even after the cable was changed, it still did not work.During in-house engineering evaluation, it was determined that there was poor active solder connection and gap between solder and pcb on the device which further showed that the device had an electrical problem; and that it did not coagulate nor ablate.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
VAPR 3.5MM FLEX SIDE -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14278702
Report Number1221934-2022-01249
Device Sequence Number14773388
Product Code GEI
UDI-Device Identifier10886705009312
UDI-Public10886705009312
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K974022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number225312
Device Catalogue Number225312
Device Lot NumberU2009113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Initial Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown